EconPapers    
Economics at your fingertips  
 

Wave Breaking and Propagation Speed for a Class of One-Dimensional Shallow Water Equations

Zaihong Jiang and Sevdzhan Hakkaev

Abstract and Applied Analysis, 2011, vol. 2011, 1-15

Abstract:

We investigate a more general family of one-dimensional shallow water equations. Analogous to the Camassa-Holm equation, these new equations admit blow-up phenomenon and infinite propagation speed. First, we establish blow-up results for this family of equations under various classes of initial data. It turns out that it is the shape instead of the size and smoothness of the initial data which influences breakdown in finite time. Then, infinite propagation speed for the shallow water equations is proved in the following sense: the corresponding solution with compactly supported initial datum does not have compact -support any longer in its lifespan.

Date: 2011
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2011/647368.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2011/647368.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:647368

DOI: 10.1155/2011/647368

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:647368